Things are looking up!

Yesterday we went to see Dr K, my consultant. I asked about the side effects of the Prostap injections and like the GP,  he didn’t seem to think depression is a possible side effect. Odd. Why the reluctance to agree with my instinct that it was the hormone that caused the sudden bout of depression? Anyway…

I also asked about removal of the fallopian tubes… yes it needs to be done prior to ivf, and yes it can be done on the nhs! Woo hoo! I even have a date for pre – op assessment:mrgreen:. The next thing for us to do is find a fertility clinic and book a consultation. I need to be finished with the hormone injections for three months before we can start ivf. But they can be stopped at any time, and to be honest, I think today’s will be my last. I stumbled across a website today which details many more severe side effects of the drug I’m on, called Prostap. Other names are lupron and leuprorelin. It’s not fertility treatment in itself, but medical treatment for endometriosis. So now we’ve decided, the ivf takes priority, plus those side effects really worried me.

When I had the injection this morning, it was a locum that I saw…she had a book of medications and their effects/side effects open on her desk. I mentioned the depression when she asked how I’d been since the first injection, and she looked in the book…sure enough, depression and mood swings were listed as possible side effects. Now maybe it’s just me being paranoid, but I felt it was very strange that two other doctors didn’t seem to want to consider that the two things might be related. And then I find the website detailing how these other side effects aren’t studied or documented…. so that’s it for me with that treatment – no more!

Other good news…its day five sober!! And feeling pretty good I have to say☺

Advertisements

5 thoughts on “Things are looking up!”

  1. isn’t it ridiculous how some doctors just don’t even want to acknowledge side effects from certain drugs, even when there is documentation?! or how different doctors have such varying opinions on the same medication or illness, etc. what other side effects have you experienced from the Prostap? it’s same as Lupron, right? there are so many different names for all these drugs out there! are you in the US? that’s what they want to give me next week, I think. It’s also part of the IVF process. I am definitely nervous about the drugs and side effects. all in all, it sounds like things are looking up for you, though 🙂 glad to hear it!

    Liked by 1 person

    1. Yes its the same as lupron I think. I’m in the UK so Prostap seems to be the name they use over here. Although that locum doctor wrote the actual name down too, one of the ones beginning with L. Yesterday I had pain in my chest but I don’t know if it was psychological because I’d read about the side effects! I don’t know much about the ivf drugs yet…is Lupron part of the down regulation phase? Somehow I thought they use the contraceptive pill for that. I’ll have to look into it. How long do they want you to take Lupron for? Xx

      Liked by 1 person

      1. yes, it’s part of the down regulation phase. they use both–the contraceptive pill and Lupron together. but i’m not sure about all the ivf drugs yet either. I guess i’ll find out more about the Lupron this week. they want me to come in on Wednesday, so hopefully i’ll learn more then! I bet your chest pain was anxiety related and hopefully not due to the Lupron. believe me, I know all about the physical effects that anxiety can cause! makes it that much more overwhelming. keep hanging in there! xo

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s